Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

192 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does Setraline or Terbinafine cause stomach ache and metallic taste?

Answered by
Dr.
Dr. Rovena Murati

General & Family Physician

Practicing since :2013

Answered : 1243 Questions

default
Posted on Fri, 8 Aug 2014 in Medicines and Side Effects
Question: I currently take .75mg setraline, 400 mg pentoxifylline twice a day, 600 mg no aids twice a day for knee pain. vitamin D, vitamin B, multiple vitamin for hair, skin and nails.

Yesterday I added 250 MG of terbinafine to this. Taking the 3 prescription meds at about 75mg together.

last night I had severe sweating and a stomachache. metallic taste in my mouth.

Could any of these symptoms be attributed to the combination of medications?
doctor
Answered by Dr. Rovena Murati 1 hour later
Brief Answer:
They might be due ti drug combination.

Detailed Answer:
Hello!
I read carefully your query and understand your concern.

The symptoms you described might be related with combination of these drugs.
There is a moderate interaction between Terbinafine and Sertraline.
Terbinafine may increase the blood levels and effects of sertraline, even up to several months after you've stopped taking terbinafine.
This may increase the probability to experience Sertraline side effects including :dry mouth,feeling sick,abdominal pain,indigestion ,excessive sweating ,flushing ,difficulty sleeping etc.

If your doctor has prescribe these medications together, you may need a dose adjustment or more frequent monitoring by your doctor to safely use both medications.

-If you will continue to have these symptoms ,you should consult your treating doctor and discuss this problem to find a solution.

Hope it was of help.
Let me know if you have any additional question or doubt to clarify.I will be happy to assist you further.

Regards!
Dr.Rovena Murati



Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,  

Recent questions on  Excessive sweating

doctor1 MD

severe seating for more than 3 days, actually happened last weekend then went away. When the sweating begins, he gets incredibly hot and face turns red, when the sweating subsides he feels cold and has chills . BUT he doesn't feel like he has the...

doctor1 MD

excessive sweating in men age 75

doctor1 MD

I have hammertoes, a bunion , also very thick calluses on the entirely of both feet that restore themselves within a day or 2 of my soaking and filing them. Any ideas as to that ,why, and how to fix? My feet burn and perspire profusely even after...

doctor1 MD

I keep getting what I think is carbuncles in my bottom. I take tegretol. I don't know I that makes a difference. I also suffer from insomnia. I have felt really tired and week in the last couple of weeks by about noon. What I have read states that it can be from not bathing, but I am very clean. I'm concerned that it may be some underlying problem I am not aware of. By the time one set starts getting better another set has started. It is very painful at times, sometimes even walking or sitting hurts. Is there some tests I need to request or maybe something I need to try at home to help eliminate this very aggravating problem? Thank You